MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a blue rhino dilator from the ciaglia blue rhino percutaneous tracheostomy introducer set advanced past the safety ridge of the guiding catheter during a tracheostomy procedure.In the procedure, the physician placed the introducer on the wire guide.As the physician advanced the blue rhino dilator, it passed the safety ridge intended to halt advancement.The device was ultimately replaced with another.Additional questions regarding event details have been requested, but are unavailable at the time of this report.No adverse events or patient harm have been reported at this time as a result of this event.
 
Additional Manufacturer Narrative
Product received on: 29aug2019.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification was conducted during the investigation.The visual inspection of the complaint device revealed the catheter bump diameter and dilator tip inner diameter were both measured to be within specification.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record revealed three total non-conformances; one non-conformance for a bad bump is relevant to this failure mode.The non-conformance on the guiding catheter tubing lot only affected a quantity of one, and it was scrapped.A trackwise search on this lot found no additional complaints.Therefore, there is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use, c_t_ptis_rev7, states the following instructions related to the reported failure mode: instructions for use: to properly align the dilator on the wire guide/guiding catheter assembly, position the proximal end of the dilator at the single positioning mark on the guiding catheter.This will ensure that the distal tip of the dilator properly positioned at the safety ridge on the guiding catheter to prevent possible trauma to the posterior tracheal wall during introduction.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause was traced to component failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event details has been received since the last medwatch report was sent.
 
Additional Manufacturer Narrative
B5, d10 - additional information.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 04sep2019 regarding event details.It was reported that the hydrophilic coating was activated prior to insertion.The insertion site was not dissected with a fingertip prior to insertion.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8937037
Report Number1820334-2019-02137
Device Sequence Number10872477
Product Code JOH
UDI-Device Identifier00827002121157
UDI-Public(01)00827002121157(17)210330(10)8680510
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K133597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PTIS-100-HC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/04/2019
10/08/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date09/05/2019
10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight70